|Neuropathy or HIV?
Apr 29, 2012
Hello Doc and thank you for reading. As briefly as possible I will explain my concerns. In late Dec..24th, I went to Asian massage parlor as I have done for years. No intercourse...but did suckle her breasts for 1 min or so. Did insert finger into vagina before self-masturbating. I do not recall if the hand that I used to insert touched her breast before I sucked it. December 30th, while at work, got sudden strange headache then tingling hands and feet. By the way, my girlfriend did not know I went there. So, as I began to worry about what I thought was onset of diabetes, I started noticing fasiculations all over and strange crawling/tingling in face, arms...weird places. Slight nausea..never vomited and never had a fever nor diareah. Over next few weeks my mind and body got sicker. Still no fever, rash, cough, vomiting..just tingles, twitching etc...and loud gurgling stomach. I went to my doc..he sent me to neuro. Had all emg, ncv, mri's..normal. Then, my girlfriend said she too was starting to twitch. I freaked thinking it was HIV. Since then, I have taken 4 tests..Normal...last test was March 23,2012. My symptoms of twitching are in my feet, legs, anywhere...still occasional nausea...have had endoscopy, colonoscopy and a ton of bloodwork..nothing noted except HSV-1..ANA of 1:80..no lupus says rheum doc and past evidence of EBV..yes..1994. Occasional pains in hands..tingling toes/fingertips..fasics in face..is crazy. Want to retest since Im still tingling, feet and calves hurting...random neuralgic pain...periods of weakness in arms, shoulders, legs...occasionally lightheaded..occasional pain in groin..sometimes feels like glands in armpits are swollen...docs checked and said no. So, is this HIV?? All docs say they do not think so. I want to see ID doc but they wont see me without poz test. Please help.
Response from Dr. McGowan
I agree with your docs. This is not likely to be from HIV. Negative blood tests (especially if this was with the new tests that look for both antigen and antibody) over 3 months post-exposure and after several weeks of symptoms would not be consistent with having HIV.
It is important to work with your doctor to find the cause of your symptoms. Some causes of fasciculations could be lyme disease, stress, low magnesium levels, chronic use of certain medications (such as opiate pain killers, antihistamines like diphenhydramine), or chemical exposures (insecticides, weed killers, etc.).
pre-cum and anal bleeding
What do the "titer" results for syphilis mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.